Alert archive / Colorado / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 71, NWS Denver/Boulder, CO

June 17, 2013Weld County, Colorado

NWS Denver/Boulder, CO issued this severe thunderstorm warning at Jun 17, 2013, 3:40 PM MDT for Weld County, Colorado. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 17, 2013, 3:40 PM MDT (21:40 UTC)
Expired
Jun 17, 2013, 4:15 PM MDT
In force
35 min
Issued by
NWS Denver/Boulder, CO
Area
Storm-based polygon
Hail
1.25 in
Wind
60.0 mph

County Weld County, CO

The radar

The Cheyenne radar (KCYS), 59 km from the middle of the area, began a volume at 21:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 17, 2:21 PM MDTSevere Thunderstorm WatchSPC9 hr

The nearest sounding before it

Denver, CO (KDNR), launched 12:00Z, 9.7 hours before the alert went out and 140 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2013-06-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 2013-06-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -29 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2430 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
-29 m²/s²
0-3 km storm-relative helicity
-12 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

582 
WUUS55 KBOU 172140
SVRBOU
COC123-172215-
/O.NEW.KBOU.SV.W.0071.130617T2140Z-130617T2215Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DENVER CO
340 PM MDT MON JUN 17 2013

THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN WELD COUNTY IN NORTHEAST COLORADO...

* UNTIL 415 PM MDT

* AT 340 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 5 MILES SOUTHWEST
  OF GROVER...OR 35 MILES NORTHEAST OF GREELEY...MOVING SOUTHEAST AT
  30 MPH.

  HAZARD...HALF DOLLAR SIZE HAIL AND 60 MPH WIND GUSTS. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  GROVER AND HEREFORD. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

&&

LAT...LON 4098 10394 4061 10413 4080 10456 4100 10441
      4101 10418
TIME...MOT...LOC 2140Z 296DEG 25KT 4082 10431 

HAIL...1.25IN
WIND...60MPH

$$

RPK
2 follow-up statements
639 
WWUS55 KBOU 172150
SVSBOU

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
350 PM MDT MON JUN 17 2013

COC123-172215-
/O.CON.KBOU.SV.W.0071.000000T0000Z-130617T2215Z/
WELD CO-
350 PM MDT MON JUN 17 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM MDT
FOR NORTHEASTERN WELD COUNTY...

AT 350 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR GROVER...OR 39
MILES NORTHEAST OF GREELEY...MOVING EAST AT 20 MPH.

HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING AND TREES. 

LOCATIONS IMPACTED INCLUDE...
GROVER AND HEREFORD. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

&&

LAT...LON 4098 10394 4061 10413 4080 10456 4100 10441
      4101 10418
TIME...MOT...LOC 2150Z 269DEG 17KT 4086 10427 

HAIL...1.00IN
WIND...60MPH

$$

RPK
957 
WWUS55 KBOU 172211
SVSBOU

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
411 PM MDT MON JUN 17 2013

COC123-172221-
/O.EXP.KBOU.SV.W.0071.000000T0000Z-130617T2215Z/
WELD CO-
411 PM MDT MON JUN 17 2013

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN WELD COUNTY WILL
EXPIRE AT 415 PM MDT...
                
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.  HOWEVER SMALL HAIL
AND GUSTY WINDS ARE STILL POSSIBLE WITH THIS THUNDERSTORM.

LAT...LON 4098 10394 4061 10413 4080 10456 4100 10441
      4101 10418
TIME...MOT...LOC 2208Z 296DEG 25KT 4086 10427 

$$

RPK

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Denver/Boulder, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 17, 9:39 AM MDT, 6 hours 1 minute earlier.

Area forecast discussion, Jun 17, 9:39 AM MDT, 6 hours 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DENVER/BOULDER CO
939 AM MDT MON JUN 17 2013

.UPDATE...

&&

.SHORT TERM...OVERALL MOISTURE LEVELS ARE SIMILAR TO YESTERDAY
WITH PW VALUES AROUND .6" OF AN INCH OVER THE FRONT RANGE. A WEAK
SURGE HAS MOVING MOVING SOUTH ACROSS THE PLAINS EARLY THIS MORNING
AS WINDS HAVE SHIFTED NORTHEAST AND DEWPOINTS HAVE RISEN BACK INTO
THE LOWER 50S OVER THE NORTHERN FRONT RANGE FROM ERIE NORTHWARD TO
THE WYOMING BORDER. MODELS NOT DOING VERY WELL WITH THIS
ESPECIALLY THE NAM. NAM SEEMS WAY TOO DRY AND WILL DISCOUNT. THE
MAIN THREAT WILL STILL BE ON THE EASTERN PLAINS TODAY WITH UPPER
40S/LOWER 50S DEWPOINTS AND SURFACE BASED CAPES PROGGED FROM
1000-2000J/KG. WOULD STILL EXPECT THE LOW LEVEL MOISTURE TO MIX
OUT OVER THE FRONT RANGE BUT WITH THIS WEAK SURGE MIGHT BE ABLE TO
HOLD IT IN A BIT LONGER THAN MODELS INDICATE. WILL MONITOR IN
CASED POPS NEED TO BE INCREASED OVER THE FRONT RANGE. WILL STILL
KEEP THE MAIN SEVERE THREAT ON THE PLAINS AND EAST OF THE DENVER
AREA/URBAN CORRIDOR.

.AVIATION...WITH THE WEAK SURGE...SURFACE WINDS SHIFTING TO THE
NORTHEAST. WINDS WILL GRADUALLY SHIFT TO A MORE EASTERLY
COMPONENT THIS AFTERNOON. STILL LOOKING FOR ISOLATED STORMS LATER
THIS AFTERNOON WITH GUSTY AND VARIABLE WINDS THE MAIN THREAT. IF
WE CAN HOLD ONTO LOW LEVEL MOISTURE A BIT LONGER THAN STORMS MAY
BE STRONGER.

&&

.PREV DISCUSSION... /ISSUED 356 AM MDT MON JUN 17 2013/

SHORT TERM...UPPER LEVEL RIDGE WILL EXTEND FROM THE SOUTHERN
ROCKIES NORTH TO THE NORTHERN ROCKIES. THIS WILL RESULT IN A
WESTERLY FLOW ALOFT. AT THE SURFACE...A LOW PRESSURE TROUGH WILL BE
DRAPED ACROSS CENTRAL COLORADO. THIS WILL CAUSE SURFACE WINDS TO
BECOME EASTERLY AND PULL MOISTURE INTO EASTERN COLORADO. AIRMASS
ABOVE THE LOW LEVEL EAST WINDS WILL BE DRY AND WILL MIXED DOWN ALONG
THE FRONT RANGE THIS AFTERNOON AND CAUSE DEW POINTS TO FALL INTO TO
30S. EVEN THOUGH THE AIRMASS WILL BE DRY WEST OF I-25...STEEP MID
LEVEL LAPSE RATES SHOULD TRIGGER ISOLATED TO SCATTERED SHOWERS AND
STORMS. DUE TO THE LIMITED MOISTURE AND INSTABILITY...THE STORMS
WILL WEAK AND PRODUCE LIGHT TO MODERATE RAINFALL AND GUSTY OUTFLOW
WINDS.

OVER THE EASTERN PLAINS MOISTURE WILL BE DEEPER AND DEW POINTS WILL
BE ABLE TO STAY IN THE UPPER 40S TO MID 50S. THESE DEW POINTS ALONG
WITH HIGHS IN THE MID 80S WILL PRODUCE CAPES OF 1000-2000 J/KG. IN
ADDITION TO THE GOOD INSTABILITY...EASTERLY LOW LEVEL WINDS AND
WESTERLY WINDS ALOFT WILL PROVIDE ENOUGH SHEAR TO PRODUCE A FEW
SUPER CELLS. LARGE HAIL AND DAMAGING WILL BE THE MAIN THREAT WITH
THE STRONGER STORMS. APPEARS THE BEST CHANCE FOR SEEING SEVERE
STORMS WILL BE EAST OF A LINE FROM FORT MORGAN TO LIMON.

LONG TERM...NOT MUCH CHANGE IN THE PATTERN FOR TUESDAY. THE UPPER
LEVEL WESTERLY FLOW WILL BE FAIRLY WEAK WITH THE RIDGE AXIS OVER
EASTERN COLORADO BY 00Z WEDNESDAY. THE MDLS MAINTAIN THE LOW LEVEL
MOISTURE OVER THE NORTHEAST PLAINS OF COLORADO...WITH THE
POTENTIAL FOR TSTMS IN THE AFTN AND EVENING HIGHEST EAST OF THE
URBAN CORRIDOR. FAVORABLE DIRECTIONAL SHEAR AND CAPE (AT OR ABOVE
1500 J/KG0 FOR A FEW SEVERE TSTMS. TUESDAY NIGHT AND WEDNESDAY...
THE UPPER RIDGE CONTINUES TO TRANSLATE EASTWARD AND THE FLOW ALOFT
BECOMING DRY AND SOUTHWESTERLY. AS A RESULT...THE THREAT OF
THUNDERSTORMS WILL DIMINISH WITH JUST A SLGT CHC OF THUNDERSTORMS
OVER THE FAR NORTHEAST PLAINS. THE FLOW ALOFT WILL INCREASE OUT OF
THE SOUTHWEST ON THURSDAY AND FRIDAY...AS A CLOSED LOW OVER THE
PAC NW SLOWLY MOVES INTO THE NRN ROCKIES. CONSEQUENTLY...TEMPERATURES
WILL RISE AND THE RELATIVE HUMIDITIES IN THE AFTN WILL DROP. THE
END RESULT WILL BE AN ELEVATED FIRE DANGER FOR THURSDAY AND FRIDAY.
AREAS OVER SOUTH PARK...THE FRONT RANGE FOOTHILLS AND PALMER
DIVIDE WILL LIKELY BE THE DRIEST. THE MDLS HINT AT SOME COOLING
OVER THE WEEKEND WITH THE FLOW ALOFT DECREASING. IN ADDITION...THERE
IS A HINT OF SOME SUBTROPICAL MOISTURE CLIPPING SRN AND ERN
PORTIONS OF CO ON SATURDAY. AS THE TROUGH OVER THE NRN ROCKIES
SLIDES EASTWARD ALONG THE CANADIAN BORDER ON SUNDAY...THE MDLS
ALSO INDICATE AN ASSOCIATED COLD FRONT POSSIBLY SLIPPING INTO THE
NERN PLAINS AROUND 00Z MONDAY.

AVIATION...WINDS WILL BECOME LIGHT AFTER 12Z AND THEY SHIFT TO THE
EAST BY 18Z. ISOLATED TO SCATTERED THUNDERSTORMS WILL AGAIN DEVELOP
AND BE POSSIBLE AFTER 20Z. GUSTY OUTFLOW WINDS TO 40 KNOTS WILL BE
POSSIBLE WITH THE STORMS. LOW CLOUDS AND PATCHY FOG ARE OVER FAR
NORTHEAST COLORADO AT THIS TIME. JUST A SLIGHT CHANCE OF THEM MOVING
INTO THE DENVER AREA AND WILL LEAVE THEM OUT OF THE TAF FOR NOW.

HYDROLOGY...SIMILAR CONDITIONS WILL PREVAIL AS THE LAST COUPLE OF
AFTERNOONS WITH ISOLATED TO SCATTERED THUNDERSTORMS EXPECTED OVER
THE BURN SCARS. AIRMASS WILL CONTINUE TO BE ON THE DRY SIDE AND THE
STORMS THAT DO DEVELOP WILL BE MOVING AT 15 TO 25 MPH. THE THREAT
FOR PROLONGED HEAVY RAIN OVER THE BURN AREAS WILL REMAIN CLOSE TO
ZERO.

&&

.BOU WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...ENTREKIN
LONG TERM....COOPER
AVIATION...ENTREKIN
Hazardous weather outlook, Jun 17, 10:57 AM MDT, 4 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DENVER/BOULDER CO
1057 AM MDT MON JUN 17 2013

COZ030>051-181700-
JACKSON COUNTY BELOW 9000 FEET-
WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET-
GRAND AND SUMMIT COUNTIES BELOW 9000 FEET-
SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/
NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-
SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/
GILPIN/CLEAR CREEK/SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE
9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-
JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR
CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-
CENTRAL AND SOUTHEAST PARK COUNTY-
LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-
BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD
COUNTY-
NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND
ARAPAHOE COUNTIES/EAST BROOMFIELD COUNTY-
ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-
NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY-
CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES-
NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN
COUNTY-
SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-
LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY-
1057 AM MDT MON JUN 17 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL
COLORADO.

.DAY ONE...TODAY AND TONIGHT

ISOLATED THUNDERSTORMS ARE ALREADY DEVELOPING OVER THE SOUTHERN
PORTIONS OF THE FRONT RANGE AS WEAK DISTURBANCE PASSES OVER THE
AREA. MOISTURE LEVELS HAVE ALSO INCREASED SLIGHTLY AS WEAK SURGE
OF NORTHEAST WINDS HAVE DEVELOPED OVER THE PLAINS. STORMS WILL
BECOME MORE NUMEROUS DURING THE AFTERNOON. MOISTURE WILL BE MORE
LIMITED IN THE MOUNTAINS AND FRONT RANGE URBAN CORRIDOR SO THE
MAIN THREAT FROM THESE STORMS WILL BE CLOUD TO GROUND LIGHTNING
AND STRONG GUSTY WINDS TO AROUND 50 MPH. THERE WILL BE BETTER LOW
LEVEL MOISTURE AND INSTABILITY OVER THE EASTERN PLAINS...SO A FEW
SEVERE STORMS WILL BE POSSIBLE WITH GOLF BALL SIZE HAIL AND
DAMAGING WINDS. THE BEST CHANCE FOR SEVERE STORMS WILL BE EAST OF
A LINE FROM CHEYENNE TO FORT MORGAN TO LIMON.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THERE WILL BE A CHANCE OF SHOWERS AND THUNDERSTORMS IN THE
AFTERNOON AND EVENING ON TUESDAY. SOME OF THE STORMS COULD AGAIN
BE SEVERE EAST OF THE URBAN CORRIDOR. A DRY AND WARMER
SOUTHWESTERLY FLOW ALOFT WILL RETURN TO THE REGION WEDNESDAY
THROUGH SUNDAY WITH ONLY A SLIGHT CHANCE OF LATE DAY
THUNDERSTORMS. THE FIRE DANGER WILL BE INCREASING...ESPECIALLY ON
THURSDAY AND FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED OVER THE NORTHEAST PLAINS AFTER 2 PM.

In the hours before

Special weather statement, Jun 17, 11:43 AM MDT, 3 hours 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
1143 AM MDT MON JUN 17 2013

COZ041-171815-
ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-
1143 AM MDT MON JUN 17 2013

THE NATIONAL WEATHER SERVICE HAS ISSUED A SIGNIFICANT WEATHER
ADVISORY FOR SOUTHEASTERN DOUGLAS AND WEST CENTRAL ELBERT COUNTIES
UNTIL 1215 PM MDT.

AT 1143 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM 8 MILES WEST OF ELBERT...OR 36 MILES SOUTHEAST
OF DENVER...MOVING EAST AT 15 MPH.

HAIL UP TO THE SIZE OF DIMES AND WIND GUSTS UP TO 40 MPH WILL BE
POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE BUT ARE NOT LIMITED TO...
ELBERT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3914 10481 3933 10478 3934 10443 3914 10447
TIME...MOT...LOC 1743Z 264DEG 13KT 3924 10470

RPK
Special weather statement, Jun 17, 1:54 PM MDT, 1 hour 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
154 PM MDT MON JUN 17 2013

COZ034-035-039-172030-
SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST
BOULDER/GILPIN/CLEAR CREEK/SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE
9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000
FEET-BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD
COUNTY-
154 PM MDT MON JUN 17 2013

THE NATIONAL WEATHER SERVICE HAS ISSUED A SIGNIFICANT WEATHER
ADVISORY FOR CENTRAL BOULDER COUNTY UNTIL 230 PM MDT.

AT 154 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM OVER WALLSTREET...OR 32 MILES NORTHWEST OF
DENVER...MOVING SOUTH AT 20 MPH.

HAIL UP TO THE SIZE OF DIMES AND WIND GUSTS UP TO 40 MPH WILL BE
POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE BUT ARE NOT LIMITED TO...
BOULDER...NEDERLAND...JAMESTOWN...WARD...SALINA...CRISMAN...GOLD
HILL...SUMMERVILLE...PEACEFUL VALLEY...WALLSTREET...RAYMOND...
SUNSHINE...ALLENSPARK AND ELDORADO SPRINGS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3994 10552 4019 10554 4019 10525 3995 10521
TIME...MOT...LOC 1954Z 353DEG 19KT 4004 10542

RPK
Special weather statement, Jun 17, 2:00 PM MDT, 1 hour 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
200 PM MDT MON JUN 17 2013

COZ049-172030-
WASHINGTON COUNTY-
200 PM MDT MON JUN 17 2013

THE NATIONAL WEATHER SERVICE HAS ISSUED A SIGNIFICANT WEATHER
ADVISORY FOR SOUTHERN WASHINGTON COUNTY UNTIL 230 PM MDT.

AT 200 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 4 MILES NORTHWEST OF THURMAN...OR 32 MILES
NORTHEAST OF LIMON...MOVING EAST AT 10 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 40 MPH WILL BE
POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE BUT ARE NOT LIMITED TO...
THURMAN...LINDON AND ANTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3977 10303 3957 10306 3957 10350 3977 10349
TIME...MOT...LOC 2000Z 270DEG 11KT 3963 10330

RPK

The office that day

Everything else NWS Denver/Boulder, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 16, 6:09 PM MDTSpecial Weather StatementBOUClear Creek, Gilpin21 min
Jun 16, 6:55 PM MDTSpecial Weather StatementBOUJefferson50 min
Jun 17, 11:43 AM MDTSpecial Weather StatementBOUDouglas32 min
Jun 17, 1:54 PM MDTSpecial Weather StatementBOUBoulder36 min
Jun 17, 2:00 PM MDTSpecial Weather StatementBOUWashington30 min
Jun 17, 2:25 PM MDTSevere Thunderstorm WarningBOUWashington50 min
Jun 17, 3:10 PM MDTSevere Thunderstorm WarningBOULincoln35 min
Jun 17, 3:31 PM MDTSevere Thunderstorm WarningBOUWashington29 min
Jun 17, 3:59 PM MDTSevere Thunderstorm WarningBOUWashington31 min
Jun 17, 4:57 PM MDTSevere Thunderstorm WarningBOULogan, Morgan33 min
Jun 17, 5:06 PM MDTTornado WarningBOULogan, Morgan, Weld24 min
Jun 17, 5:26 PM MDTTornado WarningBOUMorgan34 min
Jun 17, 5:28 PM MDTSevere Thunderstorm WarningBOUMorgan, Washington32 min
Jun 17, 5:52 PM MDTTornado WarningBOUMorgan, Washington38 min

Nearby

Severe Thunderstorm Warnings in Colorado, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.